A recall has been issued for mislabeled fentanyl pain patches due to a risk of overdose and death.
Fentanyl Patch Recall
April 19, 2019 — Alvogen Inc. has announced a voluntary recall for 2 lots of Fentanyl Transdermal Patches (12 mcg/h) because a small number of patches actually contain 50 mcg/h. Using the product poses an overdose risk.
What is the Problem?
The manufacturer placed 50 mcg/h fentanyl patches in cartons that were labeled 12 mcg/h. Individual patches were labeled as 50 mcg/h.
Fentanyl Pain Patch Overdose Risk
Patients who were prescribed a 12 mcg/h patch can suffer an overdose if they use a 50 mcg/h patch. Fentanyl overdoses can result in serious, life threatening respiratory depression or death.
Alvogen Inc. has not received any reports of adverse events related to this issue as of April 2019.
What is the Fentanyl Pain Patch?
Fentanyl patches, also known as “opioid pain patches,” are prescribed to manage severe pain in patients who have developed a tolerance to opioid painkillers. Fentanyl is 80-100 times stronger than morphine.
What Fentanyl Patches Were Recalled?
The Fentanyl Transdermal System is manufactured by 3M Drug Delivery Systems, St. Paul, Minnesota. The patches are packaged in cartons of 5 individually wrapped and labeled pouches.
The recalled lots include:
- Lot 180060 of Fentanyl Transdermal System, 12 mcg/h, expiration date 05/2020.
- Lot 180073 of Fentanyl Transdermal System, 12 mcg/h, expiration date 06/2020.
The mislabeled 50 mcg/h patch is packaged in a 12 mcg/h primary carton. These lots were distributed nationwide to the pharmacy level.
What Should I Do?
Patients should immediately remove any recalled patch currently in use and contact their doctor. Patients with unused products should return it to store where it was purchased for replacement.
Questions regarding this recall should be directed to Alvogen Customer Complaints by calling 866-770-3024 or sending an e-mail to email@example.com from Monday to Friday from 9:00 am to 5:00 pm EST.